What's Your Ailment?

Huntn

macrumors demi-god
Original poster
May 5, 2008
17,030
16,491
The Misty Mountains
Positional Vertigo- BPPV. A week ago I turned over in bed in the middle of the night and the room spun. Next day went to see the doctor who gave me a 30 day supply of Dramamine. He said its not uncommon, and hopefully it goes away. Inner ear issue where crystals form in the fluid of the inner ear canals. When you change the orientation of your head, these crystals bump into the nerves on the edges of the canals causing the dizziness. It mostly bothers me when I turn over in bed and when I move from a horizontal to a verticle position. Fortunately it's mostly dizzyness with minimal nauseousness. Once I get verticle, mostly I'm good. He also said if it lasts longer than a couple of weeks, I should go see an ear specialist to be sure that something else is not going on. I'm 61, but the doctor who is in his 30s, his wife suffers from it. Anyone experience this?

innereardetail.jpg
 
Last edited:
  • Like
Reactions: Jmona

Melrose

Suspended
Dec 12, 2007
7,807
392
I have FM. If I watch my diet, stress levels, and get enough sleep it's pretty good. Plus there are supplements that make a huge difference in symptom severity.
 

jonbravo77

macrumors 6502a
Feb 20, 2008
999
23
Phoenix, AZ
Sorry to hear that. I realize MS makes living a real challenge. :(
Makes life interesting that's for sure. But, gotta keep going and look forward. Hopefully your vertigo goes away soon. My wife had that but it wasn't due to the inner ear. She had a traumatic brain injury 4 years ago and if she has stress it starts to manifest itself in some very different ways, vertigo being one of them.
 
  • Like
Reactions: Jmona

Apple fanboy

macrumors Nehalem
Feb 21, 2012
32,739
22,591
Behind the Lens, UK
Currently I have hand, foot and mouth. Made for a pretty crap Christmas.

Generally
An under active thyroid
A slipped disk in my neck (comes and goes)
Bechets syndrome
Reynoids

Other issues I don't discuss!
 
  • Like
Reactions: Jmona

xMacFeinx

macrumors newbie
Dec 21, 2014
25
0
Seattle, WA
Might not fall in line with a medical diagnosis, but I'm dealing with a painkiller addiction. Started after a car accident, and has spiraled out of control from there. I'm 22 years old for what it's worth. I deal with paint almost daily. It's a catch 22.
 

Jessica Lares

macrumors G3
Oct 31, 2009
9,199
722
Near Dallas, Texas, USA
I have nerve damage on my right arm and leg, and I've always been blind in my left eye.

Might not fall in line with a medical diagnosis, but I'm dealing with a painkiller addiction. Started after a car accident, and has spiraled out of control from there. I'm 22 years old for what it's worth. I deal with paint almost daily. It's a catch 22.
Seek help. It will only get worse if you don't. My mother has been suffering from an addiction for over ten years now. The biggest issue is that she has absolutely no desire to quit and uses rehab as a free holiday.

They didn't let her come home for Christmas this time.
 

Renzatic

Suspended
Acid Reflux. I take prescription medication for it. Other than that I'm pretty healthy.
I'm getting that one myself. It's getting to the point that I can't eat anything without popping a few tums afterwards. If things keep going the way they are, I'll probably end up as bad as my dad.

Though a part of me thinks that simply changing my diet would help things tremendously.
 

Mr. McMac

Suspended
Dec 21, 2009
2,969
341
Far away from liberals
I'm getting that one myself. It's getting to the point that I can't eat anything without popping a few tums afterwards. If things keep going the way they are, I'll probably end up as bad as my dad.

Though a part of me thinks that simply changing my diet would help things tremendously.
Acid reflux runs in my family on the male side for some reason. The medication I use (40 mg of Omeprazole a day) completely eliminates my symptoms. I get myself scoped ever couple of years to make sure there's no damage to my esophagus, etc. So far I'm good.
 

Huntn

macrumors demi-god
Original poster
May 5, 2008
17,030
16,491
The Misty Mountains
Q

Makes life interesting that's for sure. But, gotta keep going and look forward. Hopefully your vertigo goes away soon. My wife had that but it wasn't due to the inner ear. She had a traumatic brain injury 4 years ago and if she has stress it starts to manifest itself in some very different ways, vertigo being one of them.
It feels like it's getting better. I will see an ear specialist though because reading online one of the associated problems can ba a brain tumor by the auditory nerve and my Mom had a benign brain tumor around her ear, hence its better to be safe than sorry. In her case it took an 8 hr operation to remove it and she was never the same afterwards. Best to be proactive.
 

Huntn

macrumors demi-god
Original poster
May 5, 2008
17,030
16,491
The Misty Mountains
Acid Reflux. I take prescription medication for it. Other than that I'm pretty healthy.
I'm getting that one myself. It's getting to the point that I can't eat anything without popping a few tums afterwards. If things keep going the way they are, I'll probably end up as bad as my dad.

Though a part of me thinks that simply changing my diet would help things tremendously.
One day, 4 months or so ago, I started burping acid, even after eating a bowl of cereal. Now I'm taking one 20mg Omeperazol a day. That the over the conter dosage of generic version of Prilosec. No side effects.

Also taking a 20mg anti-high colesterol pill. :-/

----------

Piles. Rubber-band ligation took care of it, though. I never felt such sweet relief.
Ouch.Does that treatment make them go away? Do they burst? Can they be burned off similar to intestinal pollups?

----------

Other than congestive heath failure, migraines with auras, and sciatica I'm as fit as a fiddle.

Image
This thread is somewhat of an eye opener. Before I posted, did not think about relatively how little I have to whine about, so far... :p
 

Clix Pix

macrumors demi-goddess
Ah....... "No side effects" from the 20mg OTC Omeperezol you began taking just four months ago? Are you sure? And you're also taking 20mg of some sort of cholesterol med as well? OTC or prescription? Is your physician aware that you are taking these? Sometimes medications, even OTC ones, can have side effects that don't show up immediately or which show up when someone is taking a couple of different things that actually don't work well together......

Before issuing you a 30-day supply of Dramamine and telling you that this latest thing (positional vertigo) is not uncommon, did your doc send you for blood work to check things out via lab tests?